Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 20, NWS Honolulu, HI

March 30, 2021

NWS Honolulu, HI issued this small craft advisory at Mar 30, 2021, 3:26 PM HST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2021, 3:26 PM HST (01:26 UTC)
Expired
Apr 1, 2021, 3:31 PM HST
In force
48 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

843 
WHHW70 PHFO 310126
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
326 PM HST Tue Mar 30 2021

PHZ119>121-123-124-311430-
/O.NEW.PHFO.SC.Y.0020.210331T0126Z-210401T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
326 PM HST Tue Mar 30 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...East winds 25 kt with higher gusts.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
4 follow-up statements
183 
WHHW70 PHFO 311342
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
342 AM HST Wed Mar 31 2021

PHZ119>121-123-124-010245-
/O.EXT.PHFO.SC.Y.0020.000000T0000Z-210401T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
342 AM HST Wed Mar 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WHAT...Northeast to east winds up to 25 kt with higher gusts.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 AM HST Thursday morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
474 
WHHW70 PHFO 010130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
330 PM HST Wed Mar 31 2021

PHZ119>121-123-124-011430-
/O.EXT.PHFO.SC.Y.0020.000000T0000Z-210402T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
330 PM HST Wed Mar 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WHAT...Northeast to east winds up to 25 kt with higher gusts.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
094 
WHHW70 PHFO 011301
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
301 AM HST Thu Apr 1 2021

PHZ119>121-123-124-020215-
/O.CON.PHFO.SC.Y.0020.000000T0000Z-210402T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
301 AM HST Thu Apr 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Northeast winds 20 to 25 kt except north in Maalea Bay.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Gibbs
989 
WHHW70 PHFO 020131
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
331 PM HST Thu Apr 1 2021

PHZ119>121-123-124-020245-
/O.CAN.PHFO.SC.Y.0020.000000T0000Z-210402T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
331 PM HST Thu Apr 1 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds will weaken through Friday, then strengthen back to advisory
levels this weekend.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 9:56 AM HST, 5 hours 30 minutes earlier.

Area forecast discussion, Mar 30, 9:56 AM HST, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
956 AM HST Tue Mar 30 2021

.SYNOPSIS...
High pressure far north northwest and low pressure far west
northwest, will keep trade winds on the lighter side through
tonight. Daytime heating will allow for clouds and showers to form
over interior and mauka areas this afternoon and evening. The high
will build in to our north through the remainder of the week and
on into the weekend resulting in increasing trade winds. Clouds
and showers will favor windward and mauka areas and be highly
dependent on incoming moisture availability.

&&

.DISCUSSION...
Surface high pressure is centered far north northwest of the area
while a surface lies several hundred miles west northwest of the
area. Meanwhile a broad upper trough lies across a good chunk of
the central Pacific. The proximity of the low and high is causing
are trade winds to be on the light side. Pockets of moisture
embedded in the trades will cause some passing showers over
windward and mauka areas this morning. Daytime heating will allow
for daytime sea breezes to set up and cause clouds and showers to
form over interior and mauka areas this afternoon and evening. Due
to saturated soils from recent rains over Kauai, a Flash Flood
Watch remains posted through this afternoon for Kauai.

The high will build eastward on Wednesday while the surface low
west northwest of the area weakens. This will result in an uptick
in trade winds across the area. Passing showers will continue to
fall primarily over windward and mauka areas. The high will
continue to build in north of the area Thursday and Friday with
trade winds continuing to strengthen to breezy to locally windy
levels. Meanwhile an upper trough will strengthen north northeast
of the area allowing the airmass to become less stable especially
over the east end of the state. This may provide an uptick in
trade wind showers.

Over the weekend, trade winds are expected to remain breezy to
locally windy. Meanwhile an old frontal boundary may interact
with the island chain. This combined with the trough aloft, will
likely cause for an increase in shower activity especially for
windward and mauka areas. The trade winds will be sufficiently
strong enough to blow some passing showers over to leeward areas
from time to time. This wet trade wind weather pattern may persist
on into Monday.

&&

.AVIATION...
Light to moderate trade winds will strengthen somewhat overnight
and Wednesday. Expect occasional brief showers along east facing
slopes and coasts, resulting in periods of MVFR VIS/CIG. The
weakened trade winds will likely allow sea breeze circulations to
become established across most islands by this afternoon, resulting
in clouds and showers over leeward and interior sections, also
bringing the potential for MVFR VIS/CIG.

No AIRMETs are currently posted, but increased moisture and
instability near Kauai may warrant the issuance of SIERRA for
mountain obscuration if cloud cover increases later today.

&&

.MARINE...
Two weak surface lows northwest and north- northeast of the
Hawaiian Islands will keep weaker trade winds in the forecast
today. High pressure will build into the region starting
Wednesday, resulting in trades strengthening into the fresh to
strong range into the weekend.

Expect small surf for all shores through the weekend. A few small
north to northwest swells will continue to move into the area through
Thursday before declining into the weekend. Trade winds will continue
to keep surf steady along east facing shores through Friday, then
build surf a bit higher Saturday into early next week as the trades
strengthen over and upstream of the islands. Surf along south facing
shores will remain elevated through Wednesday, then drop closer
to seasonal averages Thursday into early next week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 6 PM HST this evening for Kauai.

&&

DISCUSSION...Burke
AVIATION...Birchard
MARINE...TS

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.